Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 314, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Nov 19, 2025, 11:28 PM CST for Elk County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2025, 11:28 PM CST (05:28 UTC)
- Expired
- Nov 20, 2025, 12:01 AM CST
- In force
- 33 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Elk County, KS
The radar
The Wichita radar (KICT), 108 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 19, 11:19 PM CST, 9 minutes earlier. Its key messages:
- Showers and storms over mainly southeast KS tonight, with some hail possible from stronger storms.
- Widespread rain for Thursday afternoon through Friday for all of the forecast area.
- Rain chances return for Sunday evening through Monday.
Area forecast discussion, Nov 19, 11:19 PM CST, 9 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1119 PM CST Wed Nov 19 2025 .KEY MESSAGES... - Showers and storms over mainly southeast KS tonight, with some hail possible from stronger storms. - Widespread rain for Thursday afternoon through Friday for all of the forecast area. - Rain chances return for Sunday evening through Monday. && .DISCUSSION... Issued at 218 PM CST Wed Nov 19 2025 Upper level trough is currently situated over Southern CA with upper ridging across the Mid/Lower Mississippi Valley. Stationary front currently stretches from central AR into southern OK. A lead mid level impulse is generating some light returns across western KS and will likely result in some sprinkles or very light rain across much of central KS late this afternoon and early evening. Still good model agreement that the better 850mb-700mb moisture transport will get going generally after 06z this evening and will allow for showers and storms to develop from eastern OK into southeast KS. Still looking for around 1,000J/KG of CAPE above 850mb with around 30kts of effective shear. This should be enough for the stronger storms to produce some dime to quarter size hail, especially across far southeast KS, mainly after 08z. By 12z Thu, upper trough will extend from central AZ down to western Sonora with a warm front stretching from northeast OK into southwest OK and will be lifting north. Upper trough will rapidly lift northeast during the day Thu and will become more negatively tilted as it progresses northeast. Increased upper diffluence combined with strong mid level theta-e advection will allow a large area of showers and a couple storms to lift north across the entire area on Thu. However, feel that most of the area will remain dry through the morning hours with precip not lifting north across southern KS until the early afternoon and not overspreading central KS until after 21z Thu. This is delayed somewhat from previous model runs. This impulse will start to shear-out as it slides across northern OK/KS for late Thu night through Fri. This will keep high rain chances in place Fri, especially across northern KS. As far as rainfall amounts, we are still looking for a very high chance that all sites see more than a half inch, with a good chance several sites see around or more than an inch through Fri. By 12z Sat, what is left of this wave will be quickly moving into the Ohio Valley, with another deep upper low approaching Northern Baja. Confidence is high that we are looking for dry conditions for Sat with temps a couple degrees above seasonal normals. The GFS is a bit faster with the upper low compared to the ECMWF and would bring-in showers to our western flank faster, by Sun afternoon, while the ECMWF holds off with precip until Sun evening. So at a minimum, the early Sun evening through Mon evening time frame looks wet as the upper low swings through. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1114 PM CST Wed Nov 19 2025 Scattered light showers will impact central and south central Kansas early this morning while gradually shifting northeastward with the lead wave. We are still expecting some elevated storms to impact southeast Kansas through the overnight hours. Some of the stronger storms could produce nickel to perhaps quarter sized hail. If we get some breaks in the mid clouds over central KS there is still some concern that IFR/LIFR cigs may develop during the predawn hours possibly impacting the KRSL terminal but higher probabilities for that are expected to remain north and northeast of our area. More widespread showers and storms will arrive as we move into the afternoon hours on Thursday with MVFR gradually deteriorating to IFR late tomorrow or as we move into the evening hours. Light easterly winds are anticipated through the period. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...RBL AVIATION...MWM
Hazardous weather outlook, Nov 19, 3:00 PM CST, 8 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 300 PM CST Wed Nov 19 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201645- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 300 PM CST Wed Nov 19 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered thunderstorms are expected late tonight mainly southeast of the Kansas Turnpike. The strongest storms may produce hail in the dime to quarter size range, although widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered thunderstorms will continue into the morning hours of Thursday across southeast Kansas. Small hail will be possible with the stronger storms. A few storms will be possible Thursday afternoon across southern Kansas. Severe storms are not expected with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.